Advertisement

On the Sharp Time Decay Rates for the 2D Generalized Quasi-geostrophic Equation and the Boussinesq System

  • Atanas G. StefanovEmail author
  • Fazel Hadadifard
Article
  • 26 Downloads

Abstract

We compute the sharp time decay rates of the solutions of the IVP for quasi-geostrophic equation and the Boussinesq model, subject to fractional dissipation. Moreover, we explicitly identify the asymptotic profiles, the kernel of the \(\alpha \) stable processes, which are analogues of the Oseen vortices.

Keywords

Time decay Quasi-geostrophic equation Boussinesq system 

Mathematics Subject Classification

Primary 35Q35 35B40 76D03 Secondary 76B03 76D07 

Notes

Acknowledgements

The authors would like to take the opportunity to thank Ryan Goh and Jiahong Wu for stimulating discussions regarding these topics.

References

  1. Abidi, H., Hmidi, T.: On the global well posedness for Boussinesq system. J. Differ. Equ. 233(1), 199–220 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. Ben-Artzi, M.: Global solutions of two-dimensional Navier–Stokes and Euler equations. Arch. Ration. Mech. Anal. 128(4), 329–358 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  3. Brandolese, L., Schonbek, M.E.: Large time decay and growth for solutions of a viscous Boussinesq system. Trans. Am. Math. Soc. 364(10), 5057–5090 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. Carpio, A.: Asymptotic behavior for the vorticity equations in dimensions two and three. Commun. Partial Differ. Equ. 19(5–6), 827–872 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  5. Chae, D.: Global regularity for the 2D Boussinesq equations with partial viscosity terms. Adv. Math. 203, 497–513 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  6. Chamorro, D., Lemarié-Rieusset, P.G.: Quasi-geostrophic equation, nonlinear Bernstein inequalities and \(\alpha \)-stable processes. Rev. Mat. Iberoam. 28, 1109–1122 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. Constantin, P., Wu, J.: Behavior of solutions of 2D quasi-geostrophic equations. SIAM J. Math. Anal. 30(5), 937–948 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  8. Cordoba, A., Cordoba, D.: A maximum principle applied to quasi-geostrophic equations. Commun. Math. Phys. 249(3), 511–528 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  9. Gallay, T., Wayne, C.E.: Invariant manifolds and long-time asymptotics of the Navier–Stokes and vorticity equations on \({{\mathbf{R}}^2}\). Arch. Ration. Mech. Anal. 163(3), 209–258 (2002a)MathSciNetCrossRefzbMATHGoogle Scholar
  10. Gallay, T., Wayne, C.E.: Long-time asymptotics of the Navier–Stokes and vorticity equations on \(R^3\). Philos. Trans. R. Soc. Lond. 360, 2155–2188 (2002b)MathSciNetCrossRefzbMATHGoogle Scholar
  11. Giga, Y., Kambe, T.: Large time behavior of the vorticity of two-dimensional viscous flow and its application to vortex formation. Commun. Math. Phys. 117(4), 549–568 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  12. Goh, R., Wayne, E.G.: Vortices in stably-stratified rapidly rotating Boussinesq convection (2018). arXiv:1802.05369
  13. Hadadifard, F., Stefanov, A.: On the global regularity of the \(2\)D critical Boussinesq system with \(\alpha > \frac{2}{3}\). Commun. Math. Sci. 15(5), 1325–1351 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  14. Jiu, Q., Miao, C., Wu, J., Zhang, Z.: The two-dimensional incompressible Boussinesq equations with general critical dissipation. SIAM J. Math. Anal. 46(5), 3426–3454 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. Miyakawa, T., Schonbek, M.: On optimal decay rates for weak solutions to the Navier–Stokes equations in \(R^n\). In: Proceedings of partial differential equations and applications (Olomouc, 1999), vol. 126, pp. 443–455 (2001)Google Scholar
  16. Niche, C., Schonbek, M.E.: Decay of weak solutions to the 2D dissipative quasi-geostrophic equation. Commun. Math. Phys. 276(1), 93–115 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  17. Schonbek, M.E.: \(L^2\) decay for weak solutions of the Navier–Stokes equations. Arch. Ration. Mech. Anal. 88(3), 209–222 (1985)CrossRefzbMATHGoogle Scholar
  18. Schonbek, M.E.: Lower bounds of rates of decay for solutions to the Navier–Stokes equations. J. Am. Math. Soc. 4, 423–449 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  19. Schonbek, M.E.: Asymptotic behavior of solutions to the three-dimensional Navier–Stokes equations. Indiana Univ. Math. J. 41, 809–823 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  20. Schonbek, M., Schonbek, T.: On the boundedness and decay of moments of solutions to the Navier–Stokes equations. Adv. Differ. Equ. 5(7–9), 861–898 (2000)MathSciNetzbMATHGoogle Scholar
  21. Schonbek, M., Wiegner, M.: On the decay of higher-order norms of the solutions of Navier–Stokes equations. Proc. R. Soc. Edinburgh Sect. A 126(3), 677–685 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  22. Wu, J.: The 2D incompressible Boussinesq equations. Peking University Summer School Lecture notes (2012)Google Scholar
  23. Yang, J.: Large time decay of solutions to the Boussinesq system with fractional dissipation. J. Math. Anal. Appl. 453(1), 607–619 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  24. Yang, W., Jiu, Q., Wu, J.: Global well-posedness for a class of 2D Boussinesq systems with fractional dissipation. J. Differ. Equ. 257(11), 4188–4213 (2014)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of KansasLawrenceUSA

Personalised recommendations